Alert archive / Nebraska / Red Flag Warnings in 2017

Red Flag Warning 2, NWS Omaha, NE

March 4, 20176 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Mar 4, 2017, 3:08 AM CST for 6 counties in Nebraska. It took effect at Mar 4, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 3:08 AM CST (09:08 UTC)
In effect from
Mar 4, 2017, 12:00 PM CST
Expired
Mar 4, 2017, 5:34 PM CST
In force
6 hr
Issued by
NWS Omaha, NE

Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2017-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2017-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS83 KOAX 040908
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
308 AM CST Sat Mar 4 2017

NEZ088>093-041900-
/O.NEW.KOAX.FW.W.0002.170304T1800Z-170305T0000Z/
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
308 AM CST Sat Mar 4 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHEAST
NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon today to 6 PM CST this evening.

* Affected Area...In Nebraska...the following counties...
  Jefferson...Gage...Johnson...Nemaha...Pawnee and Richardson.

* Winds...south 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...as low as 23 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative 
humidity and warm temperatures can contribute to extreme fire 
behavior.

&&

$$
4 follow-up statements
021 
WWUS83 KOAX 041036 AAA
RFWOAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Omaha/Valley NE
436 AM CST Sat Mar 4 2017

NEZ088>093-041915-
/O.CON.KOAX.FW.W.0002.170304T1800Z-170305T0000Z/
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
436 AM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
SOUTHEAST NEBRASKA...

* Affected Area...In Nebraska...Fire Weather Zone 088 
  Jefferson... Fire Weather Zone 089 Gage...Fire Weather Zone 
  090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather Zone 
  092 Pawnee and Fire Weather Zone 093 Richardson.

* Winds...south 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity and warm temperatures can contribute to extreme fire
behavior.

&&

$$
953 
WWUS83 KOAX 041750
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1150 AM CST Sat Mar 4 2017

NEZ088>093-050000-
/O.CON.KOAX.FW.W.0002.170304T1800Z-170305T0000Z/
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1150 AM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHEAST
NEBRASKA...

* Affected Area...In Nebraska...Fire Weather Zone 088 
  Jefferson... Fire Weather Zone 089 Gage...Fire Weather Zone 
  090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather Zone 
  092 Pawnee and Fire Weather Zone 093 Richardson.

* Winds...south 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...as low as 17 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity and warm temperatures can contribute to extreme fire
behavior.

&&

$$
787 
WWUS83 KOAX 042154
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
354 PM CST Sat Mar 4 2017

...Dangerous fire weather conditions again Monday...

.Strong westerly winds behind a cold front Monday afternoon will
likely drive humidities below 20 percent for much of eastern
Nebraska. The strong winds and low relative humidity combined with
dry grasses will lead to potentially dangerous fire weather
conditions.

NEZ088>090-092-050600-
/O.NEW.KOAX.FW.A.0002.170306T1800Z-170307T0200Z/
/O.CON.KOAX.FW.W.0002.000000T0000Z-170305T0000Z/
Jefferson-Gage-Johnson-Pawnee-
354 PM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA...
 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF
EASTERN NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In Nebraska...Fire Weather Zone 088 
  Jefferson... Fire Weather Zone 089 Gage...Fire Weather Zone 
  090 Johnson and Fire Weather Zone 092 Pawnee.

* Winds...South winds will average 15 to 25 mph with gust to 30
  mph late this afternoon, with those winds diminishing this
  evening. Then Monday, winds are forecast to become westerly in
  the afternoon, and average 20 to 30 mph with gusts over 40 mph.

* Relative Humidity...as low as 17 percent both this afternoon and
  Monday afternoon.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity and warm temperatures can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ091-093-050000-
/O.CON.KOAX.FW.W.0002.000000T0000Z-170305T0000Z/
Nemaha-Richardson-
354 PM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA...

* Affected Area...In Nebraska...Fire Weather Zone 091 Nemaha and 
  Fire Weather Zone 093 Richardson.

* Winds...South winds will average 15 to 25 mph with gusts over 30
  mph. The winds will begin to diminish this evening.

* Relative Humidity...as low as 17 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds, low relative
humidity and warm temperatures can contribute to extreme fire
behavior.

&&

$$

NEZ015>018-030>034-042>045-050>053-065>068-078-050600-
/O.NEW.KOAX.FW.A.0002.170306T1800Z-170307T0200Z/
Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-Otoe-Saline-
354 PM CST Sat Mar 4 2017

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF
EASTERN NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In Nebraska...Fire Weather Zone 015 Thurston...
  Fire Weather Zone 016 Antelope...Fire Weather Zone 017 Pierce...
  Fire Weather Zone 018 Wayne...Fire Weather Zone 030 Boone...
  Fire Weather Zone 031 Madison...Fire Weather Zone 032
  Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034
  Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043
  Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045
  Washington...Fire Weather Zone 050 Butler...Fire Weather Zone
  051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather Zone
  053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather Zone 
  066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather Zone 
  068 Otoe and Fire Weather Zone 078 Saline.

* Winds...Winds are forecast to become westerly Monday afternoon,
  and average 20 to 30 mph with gusts over 40 mph.

* Relative Humidity...as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
287 
WWUS83 KOAX 042334
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
534 PM CST Sat Mar 4 2017

...Dangerous fire weather conditions again Monday...

.Strong westerly winds behind a cold front Monday afternoon will
likely drive humidities below 20 percent for much of eastern
Nebraska. The strong winds and low relative humidity combined
with dry grasses will lead to potentially dangerous fire weather
conditions.

NEZ088>090-092-050745-
/O.CAN.KOAX.FW.W.0002.000000T0000Z-170305T0000Z/
/O.CON.KOAX.FW.A.0002.170306T1800Z-170307T0200Z/
Jefferson-Gage-Johnson-Pawnee-
534 PM CST Sat Mar 4 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR MOST OF EASTERN NEBRASKA... 

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST NEBRASKA|...

The National Weather Service in Omaha/Valley has cancelled the
Red Flag Warning.

* Affected Area...In Nebraska...Fire Weather Zone 088 
  Jefferson... Fire Weather Zone 089 Gage...Fire Weather Zone 
  090 Johnson and Fire Weather Zone 092 Pawnee.

* Winds...south 20 to 30 mph with gusts up to 35 mph.

* Relative Humidity...as low as 17 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions 
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

NEZ091-093-050045-
/O.CAN.KOAX.FW.W.0002.000000T0000Z-170305T0000Z/
Nemaha-Richardson-
534 PM CST Sat Mar 4 2017

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST NEBRASKA...

The National Weather Service in Omaha/Valley has cancelled the
Red Flag Warning.


$$

NEZ015>018-030>034-042>045-050>053-065>068-078-050745-
/O.CON.KOAX.FW.A.0002.170306T1800Z-170307T0200Z/
Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-Otoe-Saline-
534 PM CST Sat Mar 4 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR MOST OF EASTERN NEBRASKA...

* Affected Area...In Nebraska...Fire Weather Zone 015 Thurston...
   Fire Weather Zone 016 Antelope...Fire Weather Zone 017 
  Pierce... Fire Weather Zone 018 Wayne...Fire Weather Zone 030 
  Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 
  Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 
  Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 
  Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 
  Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 
  051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather 
  Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather 
  Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather 
  Zone 068 Otoe and Fire Weather Zone 078 Saline.

* Winds...west 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:05 AM CST, 3 minutes earlier.

Area forecast discussion, Mar 4, 3:05 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
305 AM CST Sat Mar 4 2017

.SHORT TERM...(Today through Monday)
Issued at 305 AM CST Sat Mar 4 2017

The primary forecast concerns are in regards to temperatures and
fire danger through Sunday. There is some small chance of light
precipitation for parts of the area Sunday night into Monday
night. A wind advisory and or some type of fire weather headline
may be needed Monday.

Brisk winds, warm temperatures, low relative humidities and dry
fuels will contribute to red flag warning conditions over parts of
southeast Nebraska this afternoon. Coordinated with offices
bordering that area and will run the warning from Noon to 6 pm
local time. This is generally along the Kansas border. Highs in
that area should reach near 70 with 60s for most of the rest of
the forecast area. Winds may gust to over 30 mph.

Continued moderate southerly flow tonight should keep lows up in
the 40s. Pattern suggests that low clouds will stream northward
into at least the southeast half of the forecast area late tonight
with a 30 to 50 knot low level jet. Moisture depth does not seem
quite high enough to mention drizzle at this point and wind may be
too strong for much fog.

Just how much of this moisture can mix out is in question for
Sunday. Will count on areas west of a line from around Beatrice to
Onawa to see good mixing and a good amount of afternoon sunrise,
to push highs into the upper 60s and lower 70s. Areas farther
east may only reach the mid to possibly upper 60s.

Mid level lapse rates will be fairly steep Sunday night into
Monday, so kept some chance of showers and a small chance of
thunder for Monday afternoon. Models are not in good agreement
though with precipitation chances. It appears that the best focus
may be east or south of our area Monday. Winds will be strong
though and expect deep mixing, possibly up to above 700 mb. A fire
weather watch may be needed for Monday.

.LONG TERM...(Monday night through Friday)
Issued at 305 CST Sat Mar 4 2017

A small chance of showers may linger into Monday evening, but the
rest of this period looks mainly dry until Friday night.

Closed low at 500 mb should be over eastern North Dakota at 00Z
Tuesday, then lift northeast. The flow across our area should be
mainly from the west or northwest but model agreement on the
details becomes poor by mid week. Highs should be in the 50s and
60s with lows in the 20s and 30s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1105 PM CST Fri Mar 3 2017

VFR conditions will prevail through the fcst pd. Strong LLWS will
persist through about 12z this morning.

&&

.FIRE WEATHER...

Expect Red Flag Warning conditions over at least the southern
parts of southeast Nebraska this afternoon. Temperatures will
reach around 70 with brisk southerly winds and lowest afternoon
relative humidity values around 20 percent.

Conditions may improve a little for Sunday, but very high danger
appears likely for most of eastern Nebraska and southwest Iowa on
Monday.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning from noon today to 6 PM CST this evening for
     NEZ088>093.

IA...None.
&&

SHORT TERM...Miller
LONG TERM...Miller
AVIATION...DEE
FIRE WEATHER...Miller
Hazardous weather outlook, Mar 3, 4:42 PM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
442 PM CST Fri Mar 3 2017

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-041245-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
442 PM CST Fri Mar 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

Very high fire danger is expected Saturday afternoon across
portions of southeast Nebraska and southwest Iowa.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through Saturday.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-041245-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
442 PM CST Fri Mar 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through Saturday.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:54 PM CSTFire Weather WatchOAXAntelope, Boone, Burt, Butler, Cass, Colfax and 22 more24 hr

Nearby

Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.